Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Topeka, KS

May 11, 2011Nemaha County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 11, 2011, 7:40 PM CDT for Nemaha County, Kansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 7:40 PM CDT (00:40 UTC)
Expired
May 11, 2011, 8:03 PM CDT
In force
23 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Nemaha County, KS

The radar

The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:51 PM CDTHAIL 0.88Ssw Seneca, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS53 KTOP 120040
SVRTOP
KSC131-120115-
/O.NEW.KTOP.SV.W.0054.110512T0040Z-110512T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
740 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 815 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHEAST OF CENTRALIA...OR 4 MILES SOUTH
  OF SENECA...MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SENECA...
  ONEIDA...
  BERN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3968 9601 3971 9617 4000 9614 4000 9588
TIME...MOT...LOC 0040Z 192DEG 21KT 3978 9609
WIND...HAIL <50MPH 1.00IN

$$

BARJENBRUCH
2 follow-up statements
811 
WWUS53 KTOP 120055
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
755 PM CDT WED MAY 11 2011

KSC131-120115-
/O.CON.KTOP.SV.W.0054.000000T0000Z-110512T0115Z/
NEMAHA-
755 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL NEMAHA COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SENECA...MOVING NORTH AT 25 MPH.

TRAINED SPOTTERS REPORTED NICKEL SIZE HAIL ON THE SOUTH SIDE OF 
SENECA AT 751 PM.

LOCATIONS IMPACTED INCLUDE...
BERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3979 9599 3982 9616 4000 9614 4000 9588
TIME...MOT...LOC 0055Z 192DEG 22KT 3987 9606
WIND...HAIL <50MPH 1.00IN

$$

BARJENBRUCH
316 
WWUS53 KTOP 120103
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
803 PM CDT WED MAY 11 2011

KSC131-120113-
/O.CAN.KTOP.SV.W.0054.000000T0000Z-110512T0115Z/
NEMAHA-
803 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEMAHA COUNTY
HAS BEEN CANCELLED...

AT 803 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3979 9599 3982 9616 4000 9614 4000 9588
TIME...MOT...LOC 0103Z 192DEG 22KT 3992 9605

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:35 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 11, 6:35 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT WED MAY 11 2011

...UPDATE TO AVIATION...

.DISCUSSION...

A SHORTWAVE ROUNDING THE BASE OF THE UPPER LEVEL CLOSED LOW IS
EXPECTED TO LIFT INTO THE CENTRAL PLAINS THIS EVENING WITH THE
CLUSTER OF THUNDERSTORMS OVER OK MOVING ACROSS EASTERN KS. 18Z
SOUNDINGS SHOWS MORE THAN ENOUGH CAPE FOR SEVERE STORMS...HOWEVER A
RELATIVELY WEAK WIND FIELD AND LIMITED DEEP LAYER SHEAR SUGGEST
ORGANIZED UPDRAFTS ARE LESS LIKELY. THEREFORE THINK THE STORM
STRUCTURE WILL REMAIN MULTI-CELLULAR AS STORMS MOVE ACROSS THE AREA
LATE THIS AFTERNOON AND EARLY IN THE EVENING. THIS SHOULD LEAD TO
MAINLY A HAIL AND WIND HAZARD. CONTINUED WITH LIKELY POPS THROUGH
THE EVENING ACROSS EASTERN KS WHERE THE OK CLUSTER IS MOST LIKELY TO
MOVE UNTIL THE SHORTWAVE LIFTS NORTH. THEN THINK A STABILIZING
BOUNDARY LAYER SHOULD BRING QUIETER WEATHER OVERNIGHT. WITH THE
MODELS TRENDING FURTHER WEST WITH THE SFC LOW AND FRONT...HAVE
BUMPED UP TONIGHT/S MIN TEMPS ACROSS EASTERN KS KEEPING THEM IN THE
LOWER TO MIDDLE 60S. HIGHS TOMORROW WILL DEPEND ON HOW MUCH
INSOLATION WE RECEIVE...BUT THINK LOWER 80S MAY NOT BE OUT OF THE
QUESTION. CONTINUED WITH A CHANCE FOR AFTERNOON THUNDERSTORMS
THURSDAY WITH STEEPENING LAPSE RATES UNDERNEATH THE CLOSED LOW. THIS
SHOULD FAVOR THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WITHIN
THE HEATING OF THE DAY. THERE MAY BE ENOUGH INSTABILITY DEVELOP FOR
SOME STORMS TO PRODUCE HAIL OVER PARTS OF EAST CENTRAL AND NORTHEAST
KS. HOWEVER AGAIN THE DEEP LAYER SHEAR LOOKS EVEN WEAKER THURSDAY
AFTERNOON SO IT IS UNCERTAIN HOW ORGANIZED ANY STORMS MAY BE.

WOLTERS

THURSDAY NIGHT THROUGH FRIDAY...SURFACE AND UPPER LEVEL LOW PROGGED
TO MOVE SOUTHEAST INTO SOUTHERN MISSOURI OR NORTHERN ARKANSAS
THROUGH THE DAY FRIDAY.  COLD FRONT SHOULD ALSO PASS THROUGH
THURSDAY EVENING ALONG WITH COOLER TEMPERATURES AND DRIER CONDITIONS.  WITH
THE SOUTHEASTERN DIVE OF THE UPPER LEVEL SYSTEM...MOST OF THE CWA
WILL REMAIN IN THE MOIST AIR...AND THUS WILL CONTINUE WITH
PRECIPITATION CHANCES THURSDAY NIGHT THROUGH THE AFTERNOON HOURS
FRIDAY.  BETTER CONVECTIVE PARAMETERS SUGGEST THUNDERSTORM CHANCES
WILL CONTINUE THROUGH THE OVERNIGHT HOURS THURSDAY INTO EARLY
FRIDAY.  HOWEVER...MINIMAL SHEAR...UNIMPRESSIVE LAPSE RATES AND
LITTLE TO NO INSTABILITY DUE TO CLOUDY SKIES POINT MAINLY TO
SCATTERED SHOWERS OCCURRING ACROSS THE CWA DURING THE DAY FRIDAY AS
THE UPPER MAIN UPPER LEVEL SYSTEM EXITS THE AREA.

FRIDAY NIGHT INTO SUNDAY MORNING...SURFACE RIDGING ALONG WITH WEAK
UPPER LEVEL RIDGE MOVE INTO THE CWA LATE FRIDAY NIGHT AND INTO
SATURDAY.  CLOUDS WILL BE SLOW TO CLEAR OUT ACROSS THE AIR WITH COLD
AIR ADVECTION AND AMPLE LOW LEVEL MOISTURE STILL IN PLACE...BUT DO
EXPECT SKIES TO BECOME AT LEAST PARTLY CLOUDY BY LATE SATURDAY
AFTERNOON.  BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE
THROUGH THE WEEKEND WITH HIGHS IN THE 60'S AND LOWS IN THE UPPER
30'S AND LOW 40'S.  AT THIS TIME...FROST DOES NOT APPEAR TO BE A
CONCERN WITH DEWPOINTS REMAINING IN THE UPPER 30'S...BUT LATER MODEL
RUNS WILL HAVE TO MONITORED REGARDING LOW TEMPERATURES OVER THE
WEEKEND.

SUNDAY THROUGH MONDAY MORNING...SECONDARY CLOSED LOW WILL DIVE SOUTH
OUT OF CANADA...AND WILL BECOME THE PRIMARY SYSTEM OVER THE REGION
AS IT LIFTS THE SYSTEM OVER THE OHIO RIVER VALLEY NORTH AND WEAKENS
IT.  MOST OF THE ENERGY SHOULD REMAIN TO THE EAST OF THE CWA...AND
WITH A LACK OF MOISTURE RETURN...PRECIPITATION CHANCES WILL BE
LIMITED TO THE NORTHEAST PORTIONS OF THE CWA.

MONDAY THROUGH WEDNESDAY...SECONDARY SYSTEM MOVES SOUTHEAST AND HIGH
AMPLITUDE RIDGE BEGINS TO BUILD IN FROM THE WEST.  TEMPERATURES WILL
SLOWLY RETURN CLOSER TO NORMAL BY MID WEEK...AND A SLIGHT CHANCE OR
THUNDERSTORMS RETURNS BY WEDNESDAY NIGHT FOR THE FAR WESTERN
COUNTIES AS THE NEXT CLOSED LOW IS PROGGED TO MOVE OUT ONTO THE
PLAINS LATE WEDNESDAY NIGHT INTO THURSDAY.

BYRNE

&&

.AVIATION...

SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM NEAR KEMP
(EMPORIA) TO KK68 (GARNETT) WILL CONTINUE TO TRACK NORTH AND
IMPACT KTOP (BILLARD) AND KFOE (FORBES) GENERALLY FROM 00-02Z.
THESE SHOWERS AND THUNDERSTORMS HAVE SHOWN A WEAKENING TREND ON
RADAR. HAVE OPTED TO GO WITH VISIBILITIES NEAR 6 SM WITH THE
TSRA. MHK WILL BE ON THE WESTERN END OF THIS PRECIPITATION AND
WILL GO DRY FOR NOW AND HANDLE WITH AN AMENDMENT AS NEEDED. SOUTH
TO SOUTHWEST WINDS WILL BECOME GUSTY AFTER 15Z IN RESPONSE TO
MIXING AND TIGHTENING OF THE PRESSURE GRADIENT. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THURSDAY AND WILL ADDRESS THAT
POSSIBILITY IN FUTURE TAFS AS MESOSCALE FEATURES BECOME CLEARER
FROM CURRENT ONGOING CONVECTION.

ANGLE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 11, 4:29 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CDT WED MAY 11 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-122130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
429 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 10 PM CDT. SOME STORMS COULD PRODUCE HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH FRIDAY
AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE THURSDAY NEAR AND
EAST OF HIGHWAY 75.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, May 11, 5:39 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
539 PM CDT WED MAY 11 2011

KSZ054-112315-
LYON-
539 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYON COUNTY...

THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 45 MPH
ACROSS PORTIONS OF LYON COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
AMERICUS...EMPORIA...READING...ADMIRE AND ALLEN. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 121 AND 148 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128 AND
143 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3817 9633 3867 9624 3867 9595 3826 9595
      3826 9596 3817 9596 3817 9624
TIME...MOT...LOC 2239Z 196DEG 37KT 3835 9610
Special weather statement, May 11, 6:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT WED MAY 11 2011

KSZ040-056-120015-
DOUGLAS-FRANKLIN-
640 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND
NORTHEASTERN FRANKLIN COUNTIES...

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 30 MPH
ACROSS PORTIONS OF SOUTHEASTERN DOUGLAS AND NORTHEASTERN FRANKLIN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF FRANKLIN AND DOUGLAS COUNTIES. MOTORISTS ALONG INTERSTATE
35 BETWEEN MILE MARKERS 194 AND 199 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3869 9506 3860 9506 3860 9515 3889 9515
      3891 9506 3886 9505 3870 9505
TIME...MOT...LOC 2340Z 184DEG 25KT 3870 9506
Special weather statement, May 11, 6:44 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CDT WED MAY 11 2011

KSZ012-120015-
BROWN-
644 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY...

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 25 MPH
ACROSS PORTIONS OF NORTHWESTERN BROWN COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.

&&

LAT...LON 3980 9565 3980 9578 3998 9579 4001 9579
      4000 9561
TIME...MOT...LOC 2344Z 180DEG 24KT 3993 9573
Local storm report, May 11, 6:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 SSW FAIRVIEW          39.81N 95.75W
05/11/2011  E1.00 INCH       BROWN              KS   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

ANGLE
Local storm report, May 11, 7:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             5 ENE SABETHA           39.94N 95.72W
05/11/2011  E0.88 INCH       BROWN              KS   TRAINED SPOTTER

&&

ANDERSON
Local storm report, May 11, 7:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 E SABETHA             39.90N 95.74W
05/11/2011  E1.00 INCH       BROWN              KS   PUBLIC

&&

ANDERSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:59 PM CDTSpecial Weather StatementTOPBrown31 min
May 12, 5:44 PM CDTSpecial Weather StatementTOPRepublic31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.